# SDR CA971014003

- Difficulty date: October 5, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Engine: Garrtt TPE33110UA
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Pinion Assembly
- Part number: 31017015
- Condition: Primary Failure
- Location: Gearbox
- Stage of operation: CL
- Nature of condition: G, J
- Precautionary procedure: A, E

## Discrepancy

(CAN) AIRCRAFT WAS IN-FLIGHT WHEN THE L/H CHIP LIGHT ILLUMINATED, OIL PRESSURE DROPPED 50 PSI, TORQUE FLUCTUATED, FEATHERED ENGINE. TEARDOWN REVEALED THAT ROTATING GROUP COULD NOT BE TURNED. FORWARD BEARINGIN THE HIGH SPEED PINION BEARING ASSEMBLY HAD FAILED. SUBMITTER NOTES THAT HIGH SPEED PINION ASSEMBLY REQUIRES DYNAMIC BALANCING AFTER REPAIR OR MODIFICATION. THERE IS NO INDICATION THAT THIS WAS DON E. SUBMITTER SENT FOLLOW-UP REPORT TO VERIFY THAT LAB ANALYSIS FOUND THAT THE FRONT ROLLER BEARING HAD A ROLLER END/GUIDE FLANGE PRIMARY FAILURE.
